Hail, Runnels
- When
- August 20, 5:35 PM CST
- Where
- Runnels County, Rowena
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.650, -100.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 20, 11:55 AM CST, 5 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1255 PM CDT FRI AUG 20 2004 .SHORT TERM...THUNDERSTORMS HAVE PRETTY MUCH ENDED THIS AFTERNOON IN AN AREA OF SUBSIDENCE BEHIND THIS MORNINGS SHORT WAVE. THE ONLY EXCEPTION IS ACROSS THE BIG COUNTRY AROUND THE ALBANY AREA ALONG WHAT APPEARS TO BE THE 850MB FRONT. ALTHOUGH THE FRONT IS PRETTY MUCH WASHED OUT...WIND SHIFT HAS PUSHED TO THE SOUTH OF I-10. TROPICAL MOISTURE PLUME STILL STREAMING ACROSS THE AREA FROM THE PACIFIC AND 60 KT JET STREAK MOVING ACROSS NORTHERN MEXICO AT THIS TIME TOWARDS WEST CENTRAL TEXAS. RIGHT REAR QUADRANT SHOULD HELP TO INITIATE THUNDERSTORMS ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA LATE THIS AFTERNOON INTO THE EVENING...ESPECIALLY OVER THE NORTHWEST HILL COUNTRY. ALL THE WHILE NEXT RIPPLE IN THE FLOW BEGINS TO MOVE ACROSS THE AREA AFTER MIDNIGHT...AND EXPECT ANOTHER COMPLEX OF THUNDERSTORMS TO FORM IN THE OVERNIGHT HOURS. WILL BE LEANING MORE TOWARDS THE ETA EARLY AS GFS HAS HAD SOME VERIFICATION PROBLEMS WITH THESE RECENT SET OF EVENTS. SOME OF THESE THUNDERSTORMS COULD DUMP A LOT OF RAIN ONCE AGAIN WITH ISOLATED 3 TO 4 INCH AMOUNTS NOT OUT OF THE QUESTION. ALSO EXPECT THE COMPLEX WILL BE A LITTLE TO THE SOUTH OF THE ONE LAST NIGHT. SO FOR THE NEXT ISSUANCE WILL EXTEND THE FLOOD WATCH FOR ALL BUT THE NORTHWEST BIG COUNTRY. WILL ALSO EXCLUDE THE NORTHWEST HILL COUNTRY...WHERE RAINFALL AMOUNTS OVER THE PAST COUPLE OF DAYS HAVE BEEN SUBSTANTIALLY LESS...BUT WILL NEED TO MONITOR THIS AREA DURING THE EVENING HOURS TO SEE IF THEY NEED TO BE INCLUDED IF HEAVIER RAINFALL AMOUNTS DEVELOP OVER THE HILL COUNTRY. WILL LINGER POPS INTO MAINLY TOMORROW MORNING...WITH SOME CLEARING EXPECTED AFTERWARDS. TOMORROW NIGHTS STORM COMPLEX LOOKS AT THIS TIME IT MIGHT SLIDE JUST TO THE WEST OF THE FORECAST AREA. THEN THE NEXT WEAK TROUGH/PSEUDO FRONT MOVES THROUGH THE AREA SUNDAY NIGHT MAY HELP TOO ENHANCE THE THUNDERSTORM CHANCES ONCE AGAIN. && .LONG TERM...LOOKS AS IF THE PATTERN WILL BE DOMINATED MORE BY RIDGING OVER THE AREA AS MORE OF A TROUGH DEVELOPS IN THE WESTERN U.S. SO LITTLE OR NO POPS IN THE FORECAST BEYOND SUNDAY NIGHT. WITH TEMPERATURES GRADUALLY CLIMBING TOO MORE NORMAL LEVELS. THIS HAS BEEN HINTED AT BEFORE BY THE GFS ONLY TO FLIP FLOP IN LATTER RUNS. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 67 87 70 91 / 50 30 20 30 SAN ANGELO 70 90 70 91 / 50 30 20 20 JUNCTION 73 92 71 92 / 50 30 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES...FFA FOR JONES-SHACKELFORD- CALLAHAN-TAYLOR-RUNNELS-COLEMAN-BROWN-CONCHO-MCCULLOUGH-SAN SABA. && 27/BRAZZELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 134 PM CDT FRI AUG 20 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-211900- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 134 PM CDT FRI AUG 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...A STALLED FRONTAL BOUNDARY WILL INTERACT WITH A MOIST TROPICAL ATMOSPHERE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TONIGHT. A FEW OF THESE MAY BECOME SEVERE...WITH HAIL UP TO QUARTER SIZE AND 60 MPH WINDS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 6AM...FOR AREAS EAST OF A LINE FROM ROBY TO ROSCOE...WINTERS...PAINT ROCK TO EDEN. THE THREAT FOR ADDITIONAL RAIN TONIGHT OVER AREAS THAT HAVE SEEN QUITE A BIT OF RAIN OVER THE PAST COUPLE OF DAYS WILL LEAD TO FLASH FLOODING. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY RAIN AND FLOODING. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...CONDITIONS SHOULD BECOME DRIER AND WARMER. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
503 PM CDT FRI AUG 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL 2 E VANCOURT 31.34N 100.14W
08/20/2004 0.88 INCH TOM GREEN TX PUBLIC
&&
BRAZZELLThe San Angelo radar (KSJT), 52 km away, was scanning. The volume nearest the first event began at 23:34 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419886.